Ohio, 2003

Heavy Snow in Ohio, February 17, 2003

February 17, 2003 · NWS IWX · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 17, 5:05 AM EST, 55 minutes earlier.

Area forecast discussion, Feb 17, 5:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EST MON FEB 17 2003

BAND OF MODERATE SNOW INTO EXTREME SE CWA THIS MORNING WITH 2-3
INCHES REPORTED IN VAN WERT AND LIMA. UPDATE TO INCREASE AMOUNTS
TO 3-5 PUTNAM/VAN WERT AND ALLEN OH AS RADAR SHOWS BAND WILL REMAIN
OVER COUNTIES INTO MID MORNING BEFORE DEFORMATION ZONE SHIFTS EAST.
THIS WILL ALSO EXTEND ACCUMULATING SNOW A BIT FARTHER NORTH AND WEST
INTO NW OH AND NE IN.

.IWX...
IN...NONE.
MI...NONE.
OH...NONE.

RES/12
Hazardous weather outlook, Feb 17, 5:12 AM EST, 48 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EST MON FEB 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL FALL THROUGH MID MORNING...AND THEN TAPER OFF.
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THE VAN
WERT...LIMA...AND OTTAWA AREAS. ACCUMULATIONS OF 1 TO 3 INCHES WILL
BE FOUND AROUND PORTLAND...BERNE...PAULDING...DEFIANCE...AND
NAPOLEON. UP TO AN INCH WILL BE POSSIBLE ALONG AND 20 MILES EITHER
SIDE OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM IS EXPECTED TO BRING RAIN TO THE REGION
FRIDAY...WHICH WILL CHANGE OVER TO SNOW FRIDAY NIGHT AND CONTINUE
AS SNOW INTO SATURDAY AND POSSIBLY SUNDAY. SOME ACCUMULATION WILL BE
POSSIBLE...ESPECIALLY IN FAVORED LAKE EFFECT AREAS.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE REQUESTED TO CALL IN REPORTS.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Putnam

When
February 17, 6:00 AM EST to 2:00 PM EST
Where
Putnam forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Snow accumulated around 6 inches across the county during the day.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340353.